Hail, Sherman
- When
- April 24, 6:18 PM CST to 6:20 PM CST
- Where
- Sherman County, 5.2 mi WNW of Lautz
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.240, -102.120
An isolated severe thunderstorm developed across the northern Texas Panhandle during the early evening hours producing hail. No damages or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An isolated severe thunderstorm developed across the northern Texas Panhandle during the early evening hours producing hail. No damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 24, 6:00 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT SUN APR 24 2011 .AVIATION... PRECIP CHCS AND CIGS MAIN AVIATION CONCERNS NEXT 12 TO 18 HOURS. IT APPEARS BEST THREAT FOR SHOWERS AND TSTMS WILL BE AT KGUY...WITH LEAST CHC AT KAMA FOR FIRST 12 HOURS OF THIS FCST CYCLE. REFLECTED THIS WITH CB REMARKS AT KGUY AND KDHT FOR NOW. CONFIDENCE IN WHETHER OR NOT MVFR CIGS REDEVELOP TNGT IS LOW AT THIS TIME. HOWEVER...DID INCORPORATE A PERIOD OF MVFR CIGS AT ALL SITES...WITH LONGEST PERIOD AT KGUY AND LEAST AMOUNT OF TIME AT KDHT. COLD FRONT WILL PUSH THRU ALL TAF SITES FROM NW TO SE ON MONDAY WITH INCREASING NW TO N WINDS IN ITS WAKE. ANDRADE && .PREV DISCUSSION... /ISSUED 330 PM CDT SUN APR 24 2011/ DISCUSSION... WILL CONTINUE 20 TO 50 PCT TSTM POPS FOR TNGT...WITH HIGHEST POPS ACROSS NRN AND NERN ZONES. ELY LOW-LEVEL FLOW WILL SUPPLY ADDITIONAL MSTR IN REGION WHERE INCOMING SHORTWAVE TROF COULD CAUSE RELEASE OF INSTBY. AREAL QUALIFIERS HAVE BEEN USED. HAVE KEPT LOW POPS GOING ON MON MRNG ACROSS NERN HALF OF FCST AREA... AND HAVE SPREAD MON AFTN POPS INTO SWRN AND SRN PARTS OF FCST AREA... WHERE MSTR FLUX CONVERGENCE EXPECTED TO BE MAXIMIZED VICINITY SFC AND H8 FRONT. MON NGT EXPECTED TO BE DRY AS SFC RDG BUILDS INTO PNHDLS BEHIND DISSIPATING COLD FRONT. LOW POPS KEPT FOR TUE MRNG ACROSS NERN AND NRN ZONES...WHERE EFFECTS OF SHORTWAVE TROF MAY BE MOST NOTABLE. HAVE SPREAD LOW POPS TUE AFTN INTO SERN AND S-CENTRAL ZONES...AHEAD OF EXPECTED DRYLINE SETUP. TUE EXPECTED TO BE WINDY. STRONG SHORTWAVE TROF AND ASSOCIATED COLD FRONT TUE NGT WARRANT CONTINUATION OF POPS OVER MOST OF FCST AREA. NO POPS IN REMAINDER OF FCST. MAY SEE TEMPS NEAR FREEZING IN NWRN SECTIONS TUE NGT AND WED NGT. FRI AND SAT EXPECTED TO BE BREEZY TO WINDY. 03 COCKRELL FIRE WEATHER... ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDTIONS MAY OCCUR MONDAY OVER THE SOUTHWESTERN TEXAS PANHANDLE. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDTIONS MAY OCCUR TUESDAY OVER THE WESTERN HALF OF THE TEXAS PANHANDLE. BREEZY TO WINDY NORTH WINDS ON WEDNESDAY ARE EXPECTED TO DIMINISH PRIOR TO THE ONSET OF LOWER RELATIVE HUMIDITIES IN THE AFTERNOON. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDTIONS MAY OCCUR FRIDAY AND SATURDAY OVER WESTERN SECTIONS OF THE PANHANDLES. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT SUN APR 24 2011 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 306 PM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY APPROACH SEVERE LEVELS WITH HAIL AND GUSTY WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY OVER ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...AND AGAIN TUESDAY AND TUESDAY NIGHT MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEAST HALF OF THE TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME STRONG WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS. STRONG WINDS AND LOW RELATIVE HUMIDITIES MAY LEAD TO ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY. FREEZING TEMPERATURES WILL BE POSSIBLE WEDNESDAY AND THURSDAY MORNINGS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY AND AGAIN SATURDAY ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON TUESDAY...AND FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS FRIDAY AND SATURDAY. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 546 PM CDT SUN APR 24 2011 TXZ001-006-242330- DALLAM TX-HARTLEY TX- 546 PM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR HARTLEY AND DALLAM COUNTIES. AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF DALHART... MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT SUN APR 24 2011 TXZ001-002-006-250030- DALLAM TX-SHERMAN TX-HARTLEY TX- 642 PM CDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR HARTLEY...SHERMAN AND DALLAM COUNTIES. AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF CONLEN... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. JACKSON
The Amarillo radar (KAMA), 118 km away, was scanning. The volume nearest the first event began at 00:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304120.